MAUDE Adverse Event Report: EDWARDS LIFESCIENCES, PR FOGARTY THRU-LUMEN EMBOLECTOMY CATHETER; CATHETER, EMBOLECTOMY

EDWARDS LIFESCIENCES, PR FOGARTY THRU-LUMEN EMBOLECTOMY CATHETER; CATHETER, EMBOLECTOMY
Model Number 12TLW807F
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturing records were reviewed for the lot involved and there is no indication of a related nonconformance.All process parameters were met and inspections passed successfully.It was informed that the device was not available for evaluation since it was discarded at hospital.Without return of the product, edwards is unable to perform a complete investigation of the reported event.It is not possible to determine what factors may have contributed to it, and therefore no actions could be planned.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.
 
Event or Problem Description
As reported, after placing this fogarty catheter for aortic occlusion during an emergency intervention after a car accident where patient suffered aortic rupture, traumatic respiratory and cardiac arrest, along with extensive soft tissue avulsion injuries in the lower limbs and perineum, and comminuted fractures in the lower limbs, the balloon burst after injecting 3 ml of saline.Then, the catheter was removed and thoracic cardiac compression and aortic repair were performed to obstruct the blood flow of the descending aorta.There was no patient injury related to balloon burst.
 
Additional Manufacturer Narrative
Updated: h6 (component code, type of investigation, investigation findings, investigation conclusions).Further investigation was completed by the engineers in the manufacturing site.As part of the manufacturing process, the units go through a balloon inflation and visual inspection.Additionally, the instructions for use contains warnings on the balloon integrity and catheter inspection as: " balloon rupture and catheter separation as a result of excessive pull force applied to remove adherent material are the most frequent causes of reported failures.The possibility of balloon rupture must be taken into account when considering the risks involved in any embolectomy procedure" and "to minimize the risk of vessel damage, balloon rupture, or tip detachment, do not exceed the maximum recommended inflation volume and pull force for each size catheter".Since the affected unit was not returned for evaluation, a product non-conformance or device failure could not be confirmed.Complaints incidence will continue to be monitored.

Brand Name
FOGARTY THRU-LUMEN EMBOLECTOMY CATHETER
Common Device Name
CATHETER, EMBOLECTOMY
Manufacturer (Section D)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco
Manufacturer (Section G)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco
Manufacturer Contact
samantha eveleigh
1 edwards way
irvine, CA 92614
9492503939
MDR Report Key19581890
Report Number2015691-2024-04784
Device Sequence Number7279303
Product Code DXE
UDI-Device Identifier00690103043556
UDI-Public(01)00690103043556(17)241225(11)220926(10)64585619
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K193379
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/25/2024
Device Model Number12TLW807F
Device Lot Number64585619
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2024
Supplement Date Received by Manufacturer06/21/2024
Initial Report FDA Received Date06/21/2024
Supplement Report FDA Received Date07/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age40 YR
Patient SexMale